Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taking levothyroxine for hypothyroidism. D&C done. Having severe bleeding with clots. Any advice?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
i have mennoraghia for one year without specific reason, i am hypothyrodism (hashimotos) just recently discovered few months ago , i am on levothyroxine 50 mg TSH FT4 and other thyriod tests are normal with the medication i made last month D&C and hysteroscopy and all are clean no fibroids , no lesions , no malignancy as per doctors and histopathology and all my organs are fine, this month i was having crazy menstruation like acute bleeding in which i lose may be more than one liter / day the doctor gives me immediately IV transaminase and she requested from me to take primolut for 2 weeks i just took it for 5 days as soon as my period finished i stopped because i was afraid of taking hormones without confromation of my case , after two adys from stopping this primolut i have again bleeding and Clots is this is a withdrawal bleeding but it is heavy as well with clots ................please advise as well as what are the possible reasons behing my menorraghia thanks
Posted Fri, 15 Feb 2013 in Women's Health
Answered by Dr. Minoo Bhagia 53 minutes later

Welcome and thanks for the query

Hypothyroidism is known to cause an endometrial hyperplasia and menorrhagia.It is good that you got D&C done under hysteroscopy.Primolut N is the right treatment which you took after the procedure but it is known to cause withdrawal bleeding and it is to be taken regularly for the whole cycle , gradually reducing the dose.It is better to start the drug again and gradually withdraw it and the bleeding will stop.Do not forget to take iron tablets and you can take Tranexamic acid along with Primolut N under doctor's guidance.
Best wishes and take care
Any further query is most welcome
Above answer was peer-reviewed by
Follow-up: Taking levothyroxine for hypothyroidism. D&C done. Having severe bleeding with clots. Any advice? 28 hours later
Dear Dr. Minoo,
thanks for the reply i just want to ask you about the treatment for the primolut N , as mentioned earlier the doctor recomended to take 3 tablets per day for two weeks but because this was an emergency doctor does not know my history i did not trust her treatment so i stopped the primolut N after 5 days which is my regular period time then after 2 days i suffer the withdrawal bleeding , i am afraid to take synthetic progesteron or any hormonal treatment because i suffer from breast fibro adenosis and we do have family history of breast and lung cancer so i am afraid of any hormonal stimulation so what do you think no problem and to retake the primolut N ? also for how long ? one month or more? what is the dosage ? is it 3 times per day? how i withdraw the dose and decrease it and for how many days is the gardual medicine withdraw? also one doctor suggested to try the hormonal loop she says sometimes it help people like in my case?
Answered by Dr. Minoo Bhagia 44 minutes later

Dear ,
Welcome once again

Primolut N is usually given 5 mgm thrice daily for 5 days then 5 mgm twice daily for further 5 days , gradually reducing it to once daily for 10 days or till you get your next cycle.This treatment is continued for 3 months depending upon the results.
Yes , there is a mirena coil which is an intrauterine device given in endometrial hyperplasia with menorrhagia as well as for the spacing of children.It gives results within 3 months and the amount of blood loss is gradually reduced.It can be applied in OPD and is not painful.It can be kept for 10 yrs if there are no side effects.

Best wishes and take care

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor